Alert archive / Alabama / River Flood Warnings in 2019

River Flood Warning 15, NWS Mobile, AL

January 29, 2019Mobile County, Alabama

NWS Mobile, AL issued this river flood warning at Jan 29, 2019, 4:40 AM CST for Mobile County, Alabama. It was in force for 53 hr.

The area

The outline as issued.

The facts

Issued
Jan 29, 2019, 4:40 AM CST (10:40 UTC)
Expired
Jan 31, 2019, 9:23 AM CST
In force
53 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

County Mobile County, AL

The radar

The Mobile radar (KMOB), 24 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bayou Sara at Saraland (SARA1).

Action stage
3 ft
Minor stage
4 ft
Moderate stage
5 ft
Major stage
7.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02470805, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

548 
WGUS44 KMOB 291040
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile, AL
440 AM CST Tue Jan 29 2019



...The National Weather Service in Mobile has issued a flood warning for the 
following rivers in Alabama... 

  Bayou Sara At Saraland affecting Mobile County.

.Heavy rainfall is forecast to occur over the next 24 hours. As a result...river
levels are forecast to rise and a flood warning is now in effect. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC097-301040-
/O.NEW.KMOB.FL.W.0015.190129T1040Z-000000T0000Z/
/SARA1.1.ER.190129T0000Z.190131T0600Z.000000T0000Z.NO/
440 AM CST Tue Jan 29 2019

The National Weather Service in Mobile has issued a 

* Flood Warning for 
  The Bayou Sara At Saraland
* From early this morning until further notice
* At 6 PM Monday the stage was...4 feet. 
* Minor flooding is occurring AND Minor flooding is forecast 
* Flood stage is 4 feet. 
* The river will continue rising to near 4.6 feet by early Thursday morning then
  begin falling.
* At 5 feet...Street flooding east of the railroad becomes widespread.

&&

LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808


$$
4 follow-up statements
677 
WGUS84 KMOB 291558
FLSMOB
Flood Statement
National Weather Service Mobile, AL
958 AM CST Tue Jan 29 2019
 

...The flood warning continues for the following river in Alabama...
 
  Bayou Sara At Saraland affecting Mobile County. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC097-301558-
/O.CON.KMOB.FL.W.0015.000000T0000Z-000000T0000Z/
/SARA1.1.ER.190129T0000Z.190131T0600Z.000000T0000Z.NO/
958 AM CST Tue Jan 29 2019

The Flood Warning continues for
  the Bayou Sara At Saraland
* until further notice.
* At 6 PM Monday the stage was 4 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 4 feet.
* The river will continue rising to near 4.6 feet by early Thursday morning then
  begin falling.
* At 5 feet...Street flooding east of the railroad becomes widespread.

&&

LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808


$$
670 
WGUS84 KMOB 300507
FLSMOB
Flood Statement
National Weather Service Mobile, AL
1107 PM CST Tue Jan 29 2019
 

...The flood warning continues for the following rivers in Alabama...
 
  Bayou Sara At Saraland affecting Mobile County. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC097-310506-
/O.CON.KMOB.FL.W.0015.000000T0000Z-000000T0000Z/
/SARA1.1.ER.190129T0000Z.190131T0000Z.000000T0000Z.NO/
1107 PM CST Tue Jan 29 2019

The Flood Warning continues for
  the Bayou Sara At Saraland
* until further notice.
* At 6 PM Monday the stage was 4.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 4 feet.
* The river will continue rising to near 4.6 feet by tomorrow evening then begin
  falling.
* At 5 feet...Street flooding east of the railroad becomes widespread.

&&

LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808


$$
292 
WGUS84 KMOB 301527
FLSMOB
Flood Statement
National Weather Service Mobile, AL
927 AM CST Wed Jan 30 2019
 

...The flood warning continues for the following river in Alabama...
 
  Bayou Sara At Saraland affecting Mobile County. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC097-311526-
/O.EXT.KMOB.FL.W.0015.000000T0000Z-190204T1200Z/
/SARA1.1.ER.190129T0000Z.190130T1800Z.190204T0600Z.NO/
927 AM CST Wed Jan 30 2019

...Flood Warning extended until Monday morning for
  the Bayou Sara At Saraland
* until Monday morning.
* At 6 PM Monday the stage was 4 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 4 feet.
* The river will continue rising to near 4.4 feet by this afternoon. The river 
  will fall below flood stage early Monday morning.
* At 4 feet...Flooding of streets begins.

&&

LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808


$$
900 
WGUS84 KMOB 311523
FLSMOB
Flood Statement
National Weather Service Mobile, AL
923 AM CST Thu Jan 31 2019
 

...The flood warning is cancelled for the following river in Alabama...
 
  Bayou Sara At Saraland affecting Mobile County.

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC097-311553-
/O.CAN.KMOB.FL.W.0015.000000T0000Z-190204T1200Z/
/SARA1.1.ER.190129T0000Z.190129T0000Z.190129T0000Z.NO/
923 AM CST Thu Jan 31 2019

The Flood Warning is cancelled for
  The Bayou Sara At Saraland
* until Monday morning.
* At 9 AM Thursday the stage was 3 feet. 
* Flood stage is 4 feet.
* At 4 feet...Flooding of streets begins.

&&

LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 29, 4:08 AM CST, 32 minutes earlier.

Area forecast discussion, Jan 29, 4:08 AM CST, 32 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
408 AM CST Tue Jan 29 2019

.NEAR TERM /Now Through Tuesday night/...Arctic front has entered
the northwest zones. Post frontal precipitation will change over
to snow as the deep layer, moist thermal profile becomes frozen
above 900 mb. Forecast soundings in the current Winter Storm
Warning and Winter Weather Advisory shows a near 100% humidity
profile populating the dendritic growth zone (-10C to -20C Layer)
moving in close to daybreak and will advance eastward thru mid
morning. Post frontal ascent within this layer supports good snow
processes which could accumulate up to between 2 and 2.5 inches
over the northwest portions of Choctaw Co AL and perhaps 1 to 2
inches from west central Wayne Co. MS, northeast from there to the
remainder of Choctaw Co. Will maintain the Winter Storm Warning
in these counties. Over the Winter Weather Advisory area, snowfall
amounts to a half inch perhaps upward to an inch possible.
Potential exists of light rain becoming mixed with light snow just
southeast and east of the advisory area with no accumulation
expected. Much drier air overtakes the precipitation field mid to
late AM with precipitation quickly coming to an end. Turning much
colder with temperatures falling as deep layer thicknesses plunge
in the wake of the frontal passage. Going into tonight, there are
indications that higher based clouds will increase and thicken,
which would act to keep mins from dropping as cold. Still cold
none the less with mid 20s north of I- 10 and upper 20s/to near 32
closer to the coast. /10

.SHORT TERM /Wednesday Through Thursday night/...A large upper
trof over the eastern half of the CONUS slowly shifts eastward to
mostly over the western Atlantic through the period. A weak
reinforcing cold front will be located near northern
Alabama/Mississippi Wednesday morning dissipates before moving to
near the northern periphery of the area later in the day, while a
light northeasterly surface flow prevails over the forecast area.
As a large surface high meanwhile shifts eastward into the eastern
states, a light southeasterly surface flow develops over the
forecast area Thursday. Dry conditions prevail through the period
due in part to dry atmospheric conditions, although small pops
return Thursday night to part of the immediate coast as a series
of shortwaves advance eastward across the northern Gulf along with
improved deep layer moisture. Cool temperatures persist through
much of the period. Highs on Wednesday will be mainly around 50
then Thursday will see mid to upper 50s. Lows Wednesday night will
be in the mid/upper 20s inland ranging to lower 30s closer to the
coast. Temperatures finally return closer to seasonable values by
Thursday night with mid 30s inland ranging to lower 40s closer to
the coast. A moderate risk of rip currents is expected through
the period. /29

.LONG TERM /Friday Through Monday/...A series of shortwaves
continue moving across the far northern Gulf/coastal portion of
the forecast area on Friday followed by a shortwave trof which
advances across the south central states then the southeast states
Saturday into Saturday night. A surface ridge over the southeast
states promotes a light easterly surface flow over the forecast
area meanwhile. Have continued with small pops near the coast on
Friday which gradually trend to chance pops for most of the area
by Saturday night. A return flow is established over the forecast
area on Sunday as the surface ridge over the region weakens and
retreats eastward in response to a system developing over the
central Plains. A warming trend ensues this weekend with highs on
Sunday mainly in the upper 60s then Monday will be mostly in the
lower 70s - about ten degrees above normal. Have gone with slight
chance pops for Sunday then mainly chance pops follow for Monday
as deep layer moisture increases along with modest isentropic
lift. /29

&&

.MARINE...Strong cold front makes passage this morning leading to
a strong offshore flow, higher waves in bays/sounds and building
seas which linger through early this evening. With the cold, dense
air in place, winds will likely continue to meet small craft
advisory criteria for Northern Mobile Bay and other bays/sounds into
the evening. Considering this, adjusted the advisory for these areas
to go to 8 PM. Elsewhere, advisory remains unchanged. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      45  27  50  32  57  41  64  48 /  90   0   0   0  10  10  10  20
Pensacola   52  29  50  36  57  44  62  51 /  90   0   0   0  10  10  20  20
Destin      55  32  52  38  56  45  61  52 /  80   0   0   0  10  10  20  20
Evergreen   45  25  53  27  59  35  64  45 / 100   0   0   0  10  10  10  10
Waynesboro  38  24  47  27  55  35  62  43 /  80   0   0   0   0  10  10  10
Camden      39  24  49  26  56  34  61  43 / 100   0   0   0   0  10  10  10
Crestview   51  26  51  27  59  36  64  46 /  80   0   0   0  10  10  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Winter Weather Advisory until noon CST today for ALZ052>055.

     Winter Storm Warning until noon CST today for ALZ051.

FL...None.
MS...Winter Weather Advisory until noon CST today for MSZ067-075-076.

GM...Small Craft Advisory until 8 PM CST this evening for GMZ630-
     633>636.

     Small Craft Advisory until midnight CST tonight for GMZ631-632-
     650-655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jan 29, 4:35 AM CST, 5 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
435 AM CST Tue Jan 29 2019

ALZ056>060-261>266-FLZ201>206-MSZ078-079-301200-
Conecuh-Butler-Crenshaw-Escambia-Covington-Mobile Inland-
Baldwin Inland-Mobile Central-Baldwin Central-Mobile Coastal-
Baldwin Coastal-Escambia Inland-Escambia Coastal-Santa Rosa Inland-
Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal-Stone-George-
435 AM CST Tue Jan 29 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

A moderate risk for rip currents can be expected along the Gulf
beaches of Alabama and Northwest Florida.

There remains potential for a mixture of rain and light snow along
and north of I-10 this morning, but little to no accumulations are
expected at this time. For those that may be driving further north
into central Mississippi and central Alabama, it should be noted that
roads could become hazardous this morning due to accumulating snow.
This will be especially true for bridges and overpasses.

Overnight lows drop to well below freezing tonight to around 25.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A moderate risk for rip currents can be expected along the Gulf
beaches of Alabama and Northwest Florida Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ052>055-MSZ067-075-076-301200-
Washington-Clarke-Wilcox-Monroe-Wayne-Perry-Greene-
435 AM CST Tue Jan 29 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY...

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama and southeast Mississippi.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Winter Weather Advisory.

Overnight lows drop to well below freezing tonight to around 25.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ051-301200-
Choctaw-
435 AM CST Tue Jan 29 2019

...WINTER STORM WARNING IN EFFECT UNTIL NOON CST TODAY...

This Hazardous Weather Outlook is for southwest Alabama.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Winter Storm Warning.

Overnight lows drop to well below freezing tonight to around 25.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630-633>636-301200-
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
435 AM CST Tue Jan 29 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

GMZ631-632-650-655-670-675-301200-
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
435 AM CST Tue Jan 29 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 5:16 AM CSTWind AdvisoryMOBBaldwin, Mobile10 hr

Nearby

River Flood Warnings in Alabama, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.